MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-18
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.The xience alpine everolimus eluting coronary stent system instructions for use (ifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.It is unknown if the ifu deviation contributed to the reported event.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined that the reported failure to advance and stent dislodgement appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an eccentric de novo lesion located in the right coronary artery (rca atrioventricular) that was mildly tortuous, mildly calcified and 90% stenosed.The lesion was pre-dilated with a non-abbott balloon.The xience alpine 2.25 x 18 mm stent delivery system (sds) was advanced towards the lesion but failed to cross a previously implanted stent in the proximal right coronary artery (rca).Although the proximal part was dilated with the non-abbott balloon, the sds failed to cross again.When the sds was removed, the stent implant was found to have dislodged.Under fluoroscopy, it was discovered that the dislodged stent was caught in the stent strut located in the proximal rca.A 3.0 x 15 xience alpine stent was then deployed to crush the dislodged stent.Ivus was performed and stenosis in the atrioventricular went from 90% to 25%.With this confirmed, the procedure was completed.There was no reported adverse patient sequela.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7522712
Report Number2024168-2018-03675
Device Sequence Number11228247
Product Code NIQ
UDI-Device Identifier08717648199080
UDI-Public08717648199080
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Catalogue Number1125225-18
Device Lot Number7101361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: SION BLUEGUIDE CATH: HYPERION
Outcome Attributed to Adverse Event Required Intervention;